I’m trying to understand my symptoms and be able to control them better somehow. My doctor I see tells me that they are not related to the VWD however I think they are. My period will last for weeks and weeks and I mean the first week is awful and like right now it has been 3weeks. Also, I’m always extremely tired I can and do sleep 15+ hours a day if I don’t have to work. I’m just trying to understand if others have this same type of problems and what ideas have worked for others to help these symptoms! Thank you everyone!!
My daughter had the same symptoms and she has VWD. They are certainly symptoms linked to the disease and I would encourage you to seek another doctor with a better understanding of VWD and perhaps an understanding and supportive gynaecologist too. My daughter was put onto the pill and Tranexamic acid and this combination has really helped reduce the severity of her symptoms. We had to keep on searching for the answer for years, so please try not to feel too discouraged and keep searching too until you find the doctor that can help you. It has been life changing for my daughter to find a medication that helps reduce her bleed times. Hang in there! X
My current blood doctor is saying I don’t need medication that my platelets are not low enough they stay above 100K. They in the last year have not been higher then 120k. She says that as long as above 100K there is no need for medications. I do take the pill and the one I take is the kind that you take all 30days there are no sugar pills but this doesn’t help with the bleeding at all I still bleed it seems non stop.
I am going to a new gynecologist to hopefully help with this. My old one told me I had to talk with the blood doctor and the blood doctor says to talk to the gyno. I just feel like I get the run around but yet I’m the one who has to deal with bleeding!
Thank you for validating I’m not the only one that has these symptoms! I’m not sure why my doctor says they are not related! I just want help to not feel sick all the time!
It sounds like you may also be low in iron, if you are feeling tired all the time, too. I would ask to be retested again for a VWD type or sub type and also include a test for your iron levels. Being on the pill can also mask how low your VWD really is. You may need re-testing. Trust me it will be worth the effort of finding a new doctor if you need to. My daughter felt like rubbish for three years whilst we went from doctor to doctor and now (finally!) she is managing so much better!
I had heavy periods but then I got the birth control shot which lessened my periods significantly.. the last 6 years i have had an IUD my periods are practically non existent nice change.. I agree the tiredness is probably low iron.. from all your bleeding..
I've definitely had heavy periods for long extended periods of time, have you looked into birth control? They can help with the periods a LOT. The tiredness could be because you're bleeding so much if you aren't taking iron (which you should) you become anemic which leads to tiredness, weakness, dizziness, etc. I always take iron during that time of the month so I don't pass out from anemia.